Skip to main content
×
Home
    • Aa
    • Aa
  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 145, Issue 2
  • September 2008, pp. 257-272

Gaussian integer points of analytic functions in a half-plane

  • ALASTAIR FLETCHER (a1)
  • DOI: http://dx.doi.org/10.1017/S0305004108001643
  • Published online: 01 September 2008
Abstract
Abstract

A classical result of Pólya states that 2z is the slowest growing transcendental entire function taking integer values on the non-negative integers. Langley generalised this result to show that 2z is the slowest growing transcendental function in the closed right half-plane Ω = {z : Re(z) ≥ 0} taking integer values on the non-negative integers. Let E be a subset of the Gaussian integers in the open right half-plane with positive lower density and let f be an analytic function in Ω taking values in the Gaussian integers on E. Then in this paper we prove that if f does not grow too rapidly, then f must be a polynomial. More precisely, there exists L > 0 such that if either the order of growth of f is less than 2 or the order of growth is 2 and the type is less than L, then f is a polynomial.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]S. B. Bank and J. K. Langley . On the value distribution theory of elliptic functions. Monatsh. Math. 98 no. 1 (1984), 120.

[4]R. C. Buck . Integral valued entire functions. Duke Math. J. 15 (1948), 879891.

[8]J. K. Langley . Integer points of meromorphic functions. Comput. Methods Funct. Theory 5 (2005), 253262.

[10]J. K. Langley . Integer-valued analytic functions in a half-plane. Comput. Methods Funct. Theory 7 (2007), 433442.

[12]R. P. Robinson . Integer-valued entire functions. Trans. Amer. Math. Soc. 153 (1971), 451468.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×